Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Nov 18, 2017, 7:39 PM EST for Dade County, Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 18, 2017, 7:39 PM EST (00:39 UTC)
- Expired
- Nov 18, 2017, 8:30 PM EST
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 18, 8:30 PM EST | TSTM WND DMG | 1 W Cloudland Canyon St, GA | A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF SUNSET DRIVE AND HIGHWAY 136. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -277 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144
WWUS82 KFFC 190039
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
739 PM EST SAT NOV 18 2017
GAZ001-002-190130-
Walker GA-Dade GA-
739 PM EST SAT NOV 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND DADE
COUNTIES UNTIL 830 PM EST...
At 738 PM EST...a line of strong thunderstorms was along a line
extending from near Tracy City to near Union Grove...and moving east
at 50 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Chattanooga, Trenton, Rossville, Lookout Mountain, Rising Fawn, Cole
City, Wildwood, Stephensville, Chattanooga Valley, New England,
Morganville, Cloudland Canyon State Park, Hooker and Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8527 3461 8553 3498 8560
TIME...MOT...LOC 0038Z 272DEG 45KT 3529 8574 3441 8636
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Nov 18, 6:57 PM EST, 42 minutes earlier.
Area forecast discussion, Nov 18, 6:57 PM EST, 42 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 657 PM EST Sat Nov 18 2017 .PREV DISCUSSION... /Issued 234 PM EST Sat Nov 18 2017/ SHORT TERM /Tonight through Sunday Night/... Strong frontal system progged to push quickly across the area, driven by amplifying upper trough currently across the east central plains and western TN Valley. Forecast continues to have a rapidly progressing line of showers impinging the NW CWA by 7-8 PM this evening, near the Atlanta Metro and west central CWA by 9-10 PM then quickly skirting the remainder of the area by 4-5 AM Sunday. Models continue to have low end elevated instability near 100-200 J/kg so kept slight chance thunder mention. Given the strong shear parameters and some diffluence aloft aiding the frontogenetic forcing, cannot rule out a few strong convective cells with enhanced downdraft winds and a few rumbles of thunder, though greatest chance of this should be confined to the NW CWA this evening. Enhanced gradient winds will likely be of more impact with the system as the low deepens to the north with strong CAA on the heels of the fropa. Wind Advisory continues for north GA through 12z Sunday. NW fetch will still be enhanced and gusty through Sunday, though below advisory levels. While skies will be mostly clear due to quick ridging/subsidence in the wake of the front, highs Sunday should only make it into the low to mid 50s for most areas given the aforementioned strong CAA. This has warranted a Freeze Watch Sunday night into Monday morning for all areas except the southern tier of central GA. The frost/freeze program ends Nov. 20, therefore even if frost or freeze conditions are forecast, agricultural interests will not warrant Watch, Warning, or Advisory issuances. Baker LONG TERM /Monday through Saturday/... Models continue to diverge for the forecast for mid to late next week. High pressure and mostly fair conditions are expected for the early part of next week. Temperatures slightly below normal are anticipated. There is a slight chance for showers across the southern and east central portion of the CWFA and QPF amounts remain very light. The models begin to show some significant differences beginning Wednesday into Thursday. Both the GFS and the ECMWF have a southward digging longwave trough and a closed low pressure. The GFS is a bit faster and further north with the development of the closed low at 500mb than the ECMWF. The ECMWF develops a closed low at the surface a little faster than the GFS, but both models show the best potential for measurable precip remains across the far southern portion of the CWFA and have upped the pops to around 30% in the far southern zones. NListemaa && .AVIATION... 00Z Update... Front moving through AL and will push into NW GA within the next few hours. The line of SHRA/TSRA will move into the ATL area by 03-05z so expecting mainly gusty winds as they move through. Winds are blowing out of the SW and will turn to the NW after the line moves through. Wind speeds are in the 08-12kt range but will increase as the line moves through with speeds reaching the 15-20kt range gusting to 35kt. Ceilings are in the MVFR range and should stay there until they lift after the frontal passage. Will see VFR conditions by 08z-10z with things clearing out by 15z- 18z. //ATL Confidence...00Z Update... Confidence medium to high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 44 55 31 58 / 70 5 0 0 Atlanta 43 52 32 57 / 70 5 0 0 Blairsville 37 47 25 57 / 90 5 0 0 Cartersville 42 51 29 57 / 80 0 0 0 Columbus 48 58 34 61 / 60 5 0 0 Gainesville 43 52 32 57 / 80 5 0 0 Macon 48 58 31 60 / 60 10 0 0 Rome 41 51 28 58 / 80 0 0 0 Peachtree City 44 54 29 59 / 70 5 0 0 Vidalia 54 63 36 62 / 40 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from Sunday evening through Monday morning for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb... Butts...Carroll...Catoosa...Chattooga...Cherokee...Clarke... Clayton...Cobb...Coweta...Crawford...Dade...Dawson...DeKalb... Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer... Glascock...Gordon...Greene...Gwinnett...Hall...Hancock... Haralson...Heard...Henry...Jackson...Jasper...Jefferson... Jones...Lamar...Lumpkin...Madison...Meriwether...Monroe... Morgan...Murray...Newton...North Fulton...Oconee...Oglethorpe... Paulding...Peach...Pickens...Pike...Polk...Putnam...Rockdale... South Fulton...Spalding...Taliaferro...Towns...Troup...Twiggs... Union...Upson...Walker...Walton...Warren...Washington...White... Whitfield...Wilkes...Wilkinson. Wind Advisory until 7 AM EST Sunday for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Dade...Dawson... DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer... Gordon...Gwinnett...Hall...Haralson...Heard...Henry...Jackson... Lumpkin...Madison...Murray...Newton...North Fulton...Oconee... Paulding...Pickens...Polk...Rockdale...South Fulton...Towns... Union...Walker...Walton...White...Whitfield. && SHORT TERM...01 LONG TERM....17 AVIATION...01
Hazardous weather outlook, Nov 18, 1:50 PM EST, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 150 PM EST Sat Nov 18 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 150 PM EST Sat Nov 18 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... ...Wind Advisory In Effect For North and Most of Central Georgia... A strong cold front will cross the area later this evening into tonight. Ahead of the front, showers and a few thunderstorms are possible mainly across far northern Georgia. Although, severe thunderstorms are not anticipated, a few strong storms are possible. A Wind Advisory is in effect for much of northern Georgia...mainly along and north of a line from Heard to Newton to Madison Counties. Southwest winds of 15 to 25 mph will shift to the northwest behind a cold front. Gusts between 30 and 40 mph possible, especially in the higher elevations of northern Georgia. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Much colder air will filter in behind the front and a Freeze Watch has been issued accordingly Sunday night into Monday morning for north Georgia and portions of central Georgia. The main area is along and north of a LaGrange to Fort Valley to Louisville line. Otherwise, no other hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Nov 18, 7:39 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
739 PM EST SAT NOV 18 2017
GAZ001-002-190130-
Walker GA-Dade GA-
739 PM EST SAT NOV 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND DADE
COUNTIES UNTIL 830 PM EST...
At 738 PM EST...a line of strong thunderstorms was along a line
extending from near Tracy City to near Union Grove...and moving east
at 50 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Chattanooga, Trenton, Rossville, Lookout Mountain, Rising Fawn, Cole
City, Wildwood, Stephensville, Chattanooga Valley, New England,
Morganville, Cloudland Canyon State Park, Hooker and Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8527 3461 8553 3498 8560
TIME...MOT...LOC 0038Z 272DEG 45KT 3529 8574 3441 8636
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 8:12 PM EST | Special Weather Statement | FFC | Catoosa, Chattooga, Floyd, Walker, Whitfield | 48 min |
| Nov 18, 8:25 PM EST | Severe Thunderstorm Warning | FFC | Dade, Walker | 23 min |
| Nov 18, 8:57 PM EST | Special Weather Statement | FFC | Bartow, Floyd, Gilmer, Gordon, Murray, Polk and 1 more | 48 min |
| Nov 18, 9:25 PM EST | Special Weather Statement | FFC | Carroll, Cherokee, Cobb, Dawson, Douglas, Forsyth and 5 more | 65 min |
| Nov 18, 10:07 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton | 23 min |
| Nov 18, 10:16 PM EST | Special Weather Statement | FFC | Banks, Barrow, Clayton, Coweta, DeKalb, Fayette and 7 more | 44 min |
| Nov 18, 10:27 PM EST | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Fulton, Heard, Meriwether | 48 min |
| Nov 18, 10:45 PM EST | Special Weather Statement | FFC | Barrow, Clarke, Clayton, Coweta, DeKalb, Fayette and 12 more | 45 min |
| Nov 18, 11:11 PM EST | Special Weather Statement | FFC | Butts, Chattahoochee, Clarke, Harris, Henry, Jasper and 14 more | 49 min |
| Nov 18, 11:45 PM EST | Special Weather Statement | FFC | Baldwin, Bibb, Butts, Chattahoochee, Crawford, Greene and 22 more | 45 min |
| Nov 19, 12:39 AM EST | Special Weather Statement | FFC | Baldwin, Bibb, Bleckley, Glascock, Hancock, Houston and 6 more | 66 min |
| Nov 19, 2:48 AM EST | Freeze Warning | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Butts and 67 more | 30 hr |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.